Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 18, 2015, 7:15 PM CDT for Barron County, Dunn County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 7:15 PM CDT (00:15 UTC)
- Expired
- Aug 18, 2015, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Dunn County, WI
The radar
The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212
WWUS83 KMPX 190015
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 PM CDT TUE AUG 18 2015
WIZ014-015-023-025-026-190215-
ST. CROIX-PEPIN-POLK-BARRON-DUNN-
715 PM CDT TUE AUG 18 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
ST. CROIX...PEPIN...POLK...BARRON...DUNN...
AT 711 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS LOCATED NEAR SPRING VALLEY...BALDWIN AND GLENWOOD CITY.
RAINFALL RATES ARE RANGING FROM 1 TO 1.5 INCHES AN HOUR FROM EASTERN
POLK...EASTERN ST CROIX AND MUCH OF BARRON AND DUNN COUNTY.
LOCATIONS IMPACTED INCLUDE... MENOMONIE...RICE LAKE...BARRON
...AMERY...CHETEK...CUMBERLAND...BALDWIN...CAMERON...WOODVILLE...
GLENWOOD CITY...COLFAX AND BOYCEVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 21 AND 56.
U.S. HIGHWAY 53 BETWEEN MILE MARKERS 122 AND 152.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4523 9159 4519 9167 4467 9166 4466 9214
4486 9213 4487 9237 4573 9235 4572 9215
4564 9215 4564 9155
TIME...MOT...LOC 0011Z 208DEG 16KT 4512 9223
$$
DWEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:58 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 18, 2:58 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 258 PM CDT TUE AUG 18 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 258 PM CDT TUE AUG 18 2015 VERY POWERFUL LOW PRESSURE MOVING FROM SOUTHWEST MN TO THE ARROWHEAD REGION BY WEDNESDAY EVENING. IT IS VERY RARE TO SEE SUCH A STRONG LOW PRESSURE SYSTEM IN THE SUMMER. IN FACT IT MAY WELL RIVAL THE LOW PRESSURE RECORD FOR MSP. THE HRRR AND HOPWRF ARE IN GOOD AGREEMENT AND HAVE DONE WELL THE LAST FEW HOURS. RADAR AND OBS SUPPORT THE IDEA OF LESS PRECIPITATION IN TERMS OF AMOUNTS AND LESS CHANCES FOR THUNDER AFTER 02Z THIS EVENING ACROSS THE AREA. DRY SLOT REALLY TOOK OVER FOR THIS EVENT IN SRN MN. EXPECT THE COMMA HEAD WRAP-AROUND PRECIPITATION TO AFFECT WESTERN MN LATE THIS AFTERNOON AND SLOWLY LIFT EAST AND NORTH THROUGH THE EVENING AND OVERNIGHT HOURS. MAIN PRECIPITATION WILL BE OVER WRN MN AND EXTENDING TO THE ARROWHEAD. WE CAN EXPECT SCATTERED RAIN AND AN ISOLATED SHOWER OVER CENTRAL MN INTO WRN WI THROUGH THE OVERNIGHT HOURS...MAYBE DRIZZLE. RAIN SHOULD DIMINSH TOWARD MORNING AND THEN SEE AN INCREASE BY MID DAY. STRONG WINDS WILL MOVE IN OVERNIGHT WITH GUSTS INTO THE MID 30 MPH RANGE WEDNESDAY AFTERNOON WITH MOSTLY CLOUDY SKIES AND COOL TEMPERATURES. VERY MUCH LIKE OCTOBER. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 258 PM CDT TUE AUG 18 2015 PICKING UP THE FORECAST WEDNESDAY NIGHT...THE FOCUS REMAINS GETTING THIS INCREDIBLY STRONG MID AUGUST SYNOPTIC SCALE STORM SYSTEM OUT OF HERE. BY THIS POINT...THE SURFACE LOW SHOULD BE POSITIONED OVER WESTERN LAKE SUPERIOR AND SLIDING NORTHEAST. IT WILL BE ESSENTIALLY VERTICALLY STACKED AND BEGIN WEAKENING OVERNIGHT. THE HIGHLY AMPLIFIED 500MB TROUGH WILL INTRODUCE DRY NORTHWESTERLY FLOW INTO WESTERN MN WHICH WILL EXPAND EASTWARD BY THURSDAY MORNING. DRY AIR WILL ACCOMPANY THE NORTHWESTERLY FLOW...SO WE'LL SEE THE CLOUDS BEGIN TO CLEAR FROM WEST TO EAST OVERNIGHT IN WESTERN MN...THROUGH WESTERN WI BY MIDDAY THURSDAY. WITH CLEARING SKIES...AND THE LOW MOVING OFF...WE'LL SEE TEMPERATURES REBOUND INTO THE MID 70S FOR HIGHS. WESTERLY WINDS AT THE SURFACE OF 10-15 MPH ARE EXPECTED THURSDAY...SO MUCH LESS WINDY THAN WEDNESDAY. BY FRIDAY...A LOW PRESSURE SYSTEM WILL BE DEVELOPING NEAR MONTANA...AND WE WILL BE ON THE BACK SIDE OF THE SURFACE RIDGE AXIS ASSOCIATED WITH A SURFACE HIGH SLIDING EAST FROM THE CENTRAL PLAINS TOWARD THE OHIO RIVER VALLEY....WHICH MEANS AN INCREASE IN SOUTHERLY WINDS IS EXPECTED. WIND SPEEDS ARE FORECAST TO BE AROUND 15-20 MPH WITH GUSTS OVER 20...AND TEMEPRATURES WILL WARM INTO THE LOW 80S ONCE AGAIN. MAYBE MORE NOTICEABLY...WILL BE THE DEW POINTS RISING INTO THE MID 60S BY FRIDAY AFTERNOON. FOR THE WEEKEND...THE AFOREMENTIONED SYSTEM IN MONTANA WILL BE THE FEATURE OF CONCERN. THE SURFACE LOW IS EXPECTED TO PROGRESS EASTWARD ALONG THE INTERNATIONAL BORDER SATURDAY THROUGH SUNDAY...BUT A NORTH-SOUTH ORIENTED COLD FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY TO DEVELOP IN OUR AREA...MOST LIKELY SATURDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. THIS SHOULD BE A PROGRESSIVE LINE OF THUNDERSTORMS ALONG THE BOUNDARY...SO BY SUNDAY MORNING WE SHOULD BE BACK IN DRIER NORTHWESTERLY FLOW AND COOLER TEMEPRATURES. WILL HAVE TO SEE HOW THIS SYSTEM DEVELOPS IN THE FUTURE MODEL GUIDANCE AS TIMING ISSUES ARE QUITE COMMON THIS FAR OUT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1259 PM CDT TUE AUG 18 2015 A VERY MESSY TAF PERIOD AS DRY SLOT IS REALLY OVER TAKING AREA AND LIMITING PRECIPITATION CHANCES FOR THE AFTERNOON AS WELL AS THE POTENTIAL FOR ANY SEVERE WEATHER LATER. ON TOP OF THAT VERY STRONG EASTERLY WINDS IN THE 40KT RANGE ACROSS SOUTH CENTRAL MN NOTED EARLY THIS AFTERNOON AND ARE REFLECTED IN THE KRWF FOR A SHORT PERIOD. WILL KEEP MENTION OF TSRA IN TAFS FOR THE EARLY AFTERNOON HOURS IN THE EASTERN PART OF MN AND WESTERN WI BUT CONFIDENCE IS WANING. DO EXPECT CEILINGS TO REMAIN LOW AND BE AROUND THE 007 TO 012 FOOT LEVEL DEPENDING ON TIME OF NIGHT AND ANY SUBSEQUENT SHOWER ACTIVITY. FOR SURE WE CAN EXPECT WEDNESDAY TO BE VERY BREEZY WITH LOW CLOUDS AND ISOLATED SHOWERS...VERY UNLIKE MID AUGUST AND MORE LIKE OCTOBER. KMSP...THE LATEST MODEL TRENDS ARE DECREASING ANY TSRA POTENTIAL FOR THE LATER AFTERNOON AND EARLY EVENING HOURS AND RADAR IS SUPPORTING THAT AT THIS POINT IN TIME. WILL KEEP THUNDER IN THE TEMPO GROUP FOR NOW BUT DO NOT HAVE VERY GOOD CONFIDENCE ON THAT ACTUALLY HAPPENING. COULD EASILY SEE A TAF AMD. DO EXPECT CEILINGS TO REMAIN LOW BUT IT MAY SCATTER OUT FROM TIME TO TIME. A WINDY DAY ON TAP AT MSP TOMORROW WITH A FEW ISOLATED SHOWERS. WIND WILL BE THE ISSUE WITH AIRFIELD OPS...NOT SHRA. /OUTLOOK FOR KMSP/ THU...VFR. WINDS W 10-15 KTS. FRI...VFR. WINDS S 10-15 KTS. SAT...VFR WITH MVFR/TSRA POSSIBLE LATE. WIND S AT 15G20 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DRL LONG TERM...SPD AVIATION...DRL
Hazardous weather outlook, Aug 18, 4:49 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 449 PM CDT TUE AUG 18 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 192200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 449 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND. THE THREAT OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
In the hours before
Local storm report, Aug 18, 2:27 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
227 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HEAVY RAIN GRANITE FALLS 44.81N 95.54W
08/18/2015 M1.40 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
AJZLocal storm report, Aug 18, 4:49 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
449 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HEAVY RAIN SW ELLENDALE 43.87N 93.30W
08/18/2015 M1.99 INCH STEELE MN COCORAHS
TWENTY FOUR HOUR TOTAL.
&&
AJZLocal storm report, Aug 18, 5:13 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HEAVY RAIN 6 E MONTEVIDEO 44.95N 95.60W
08/18/2015 M1.70 INCH CHIPPEWA MN PUBLIC
REPORTED VIA SOCIAL MEDIA.
&&
AJZSpecial weather statement, Aug 18, 7:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 PM CDT TUE AUG 18 2015
WIZ014-015-023-025-026-190215-
ST. CROIX-PEPIN-POLK-BARRON-DUNN-
715 PM CDT TUE AUG 18 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
ST. CROIX...PEPIN...POLK...BARRON...DUNN...
AT 711 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS LOCATED NEAR SPRING VALLEY...BALDWIN AND GLENWOOD CITY.
RAINFALL RATES ARE RANGING FROM 1 TO 1.5 INCHES AN HOUR FROM EASTERN
POLK...EASTERN ST CROIX AND MUCH OF BARRON AND DUNN COUNTY.
LOCATIONS IMPACTED INCLUDE... MENOMONIE...RICE LAKE...BARRON
...AMERY...CHETEK...CUMBERLAND...BALDWIN...CAMERON...WOODVILLE...
GLENWOOD CITY...COLFAX AND BOYCEVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 21 AND 56.
U.S. HIGHWAY 53 BETWEEN MILE MARKERS 122 AND 152.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4523 9159 4519 9167 4467 9166 4466 9214
4486 9213 4487 9237 4573 9235 4572 9215
4564 9215 4564 9155
TIME...MOT...LOC 0011Z 208DEG 16KT 4512 9223
DWENearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.